Mother reveals how her son ,a final year SHS student died after complaining of headache
Details of the SHS student who died today.
The mother, only known as Mena Adwoa Esson.
There has been a rise in the number of deaths in the SHS.
And today’s is no news , a final year student of Gwiraman Senior High School in the Western Region had also lost his life after he had earlier complained of stomach ache.
The mother has in an interview revealed that her son called her on Saturday, July 11, complaining of severe headaches.
According to her, the boy said his friends were sending him to the hospital so she should not come.
She said she asked for the whereabouts of his teachers but Nathaniel said she shouldn’t worry.
She continued that not long afterwards, a teacher called informing her that the son was not well.
“So I asked him, so you being a teacher, what have you done about it? Haven’t you heard of what happened in Kumasi? It’s all over the airwaves, Connect FM has even reported.
“But he responded that Nat’s friends had sent him to the hospital.”
Mena Adjoa Esson, who has a shop at the Essikado Hospital, says around that time, a teacher friend who had brought some students from another school in Sekondi for medical attention also called the teacher to enquire about Nat but she was told he had not returned from the Hospital.
She then called the son who said he had been given paracetamol at the hospital for the headache.
“I was livid! How could they give him only paracetamol? I told him I was coming for him, but again, he declined.
“He said the hospital was taking GH¢150 so I sent it to him.
“On Sunday when I called that I was coming for him, he said he was going for classes and that the roads in the area were terrible especially as it was raining so I shouldn’t worry myself.
“It was on Tuesday that when I spoke to him, I realized he sounded weak so I insisted I was going to the school. But he told me he was en route back home as he was not feeling too well. I asked him whether he had informed the school authorities to which he replied that he had not done so because he would have been asked to go and continue with the paracetamol medication.
“When he got here, I sent him to the hospital and they immediately put him on oxygen and other machines.
“He passed away on the dawn of Wednesday”.
Mena Adwoa Esson says some people purported to have come from the Ghana Education Service (GES) came to the hospital to talk to her.